Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 3, NWS Wakefield, VA

July 5, 2025Currituck County, North Carolina; City of Virginia Beach, Virginia

NWS Wakefield, VA issued this beach hazards statement at Jul 5, 2025, 8:00 PM EDT for Currituck County, North Carolina; City of Virginia Beach, Virginia. It took effect at Jul 6, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2025, 8:00 PM EDT (00:00 UTC)
In effect from
Jul 6, 2025, 8:00 AM EDT
Expired
Jul 6, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Wakefield, VA

Counties Currituck County, NC, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WHUS41 KAKQ 060000
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
800 PM EDT Sat Jul 5 2025

NCZ102-VAZ098-060800-
/O.NEW.KAKQ.BH.S.0003.250706T1200Z-250707T0000Z/
Eastern Currituck-Virginia Beach-
800 PM EDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Dangerous rip currents expected.

* WHERE...In North Carolina, Eastern Currituck County. In 
  Virginia, Virginia Beach.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Breaking waves of 3 to 4 ft and high period swell will
  result in rough surf conditions and a high risk of rip 
  currents.

* ADDITIONAL DETAILS...Conditions are expected to gradually
  deteriorate through the day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
2 follow-up statements
613 
WHUS41 KAKQ 060615
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
215 AM EDT Sun Jul 6 2025

NCZ102-VAZ098-061600-
/O.CON.KAKQ.BH.S.0003.250706T1200Z-250707T0000Z/
Eastern Currituck-Virginia Beach-
215 AM EDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents expected.

* WHERE...In North Carolina, Eastern Currituck County. In 
  Virginia, Virginia Beach.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Breaking waves of 3 to 4 ft and high period swell 
  will result in rough surf conditions and a high risk of rip 
  currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
065 
WHUS41 KAKQ 070001
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
801 PM EDT Sun Jul 6 2025

NCZ102-VAZ098-070115-
/O.EXP.KAKQ.BH.S.0003.000000T0000Z-250707T0000Z/
Eastern Currituck-Virginia Beach-
801 PM EDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 7:39 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 5, 7:39 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
739 PM EDT Sat Jul 5 2025

.SYNOPSIS...
Mainly dry conditions are expected this evening as high
pressure builds in from the north, with lower humidity expected.
Tropical Storm Chantal along the Southeast coast likely moves
inland across the Carolinas on Sunday, bringing showers and a
few embedded storms, primarily to the southern half of the
area. Behind the storm, very warm and humid conditions are
expected for the latter half of next week, with mainly hit or
miss type afternoon and evening showers and storms possible
each day.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 740 PM EDT Saturday...

Key Message:

- A few showers possible this afternoon and evening over NE NC.

- Increasing clouds tonight with lows 63-75 (warmest far SE
  coast).

Latest analysis continues to show broad 1023mb sfc high
pressure centered just offshore of the Delmarva, ridging back SW
into the lower mid-Atlantic. To the south, Tropical Storm
Chantal is positioned off the SC/GA coast. Aloft, heights
continue to increase slowly, as an upper level ridge continues
to build over the northern and central Appalachians. Light E-SE
flow aloft continues to slowly increase PW values from <1" to
1.5 to 2" by Sunday morning.

Temperatures as of 730 PM ranged from the upper 70s to lower 80s
under a partly to mostly sunny sky (greater cloud cover across
NE NC). There are a few scattered showers noted across NE NC
associated with convective bands from TS Chantal. Cloud cover
increases from the south overnight into Sun morning, as TS
Chantal drifts slowly toward the SC coast. Remaining mainly dry
this evening, though as more efficient transport tropical
moisture starts to stream NNE into the area and PWs stream back
AOA 1.5"-2", expect more considerable cloud cover with shower
chances continuing across NE NC tonight into the day Sun. Early
morning lows range from the mid 60s NW to the mid 70s SE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
As of 245 PM EDT Saturday...

Key Message:

- Moisture and precip chances increase Sunday into Monday as
  Tropical Storm Chantal lifts northward.

- Main threats from Chantal will be locally heavy rainfall,
  especially Hampton Roads and northeast NC and increased risk
  for rip currents.

Humidity and rain chances return to the area Sunday, as
tropical moisture moves back in with the SE flow ahead of
Chantal. The system is expected to move over land in SC by
Sunday afternoon. At that point, the system quickly weakens
to a broad area of low pressure and progresses N up the coast
through Monday before washing out.

Scattered showers look to develop across E NC Sunday morning,
with showers/storms to then spread across the area in the
afternoon, but concentrated mainly across the coastal plain.
Not expecting much in the way of severe storms, but with PWATs
rising to 2 to 2.5" over much of the area (highest SE), any
showers will be capable of locally heavy downpours. All but the
Eastern Shore are now in an ERO for tomorrow (Sunday).

Nocturnal stabilization should diminish areal coverage of
showers and storms once again, at least initially Sunday night.
However, as the weakening circulation continues north and continues
to pull in tropical moisture, PoPs increase in coverage all
over again late SUnday night and Monday. Heavy rainfall remains
the main sensible wx threat. There remains a strong model
signal for IVT of 600-800+ kg/m/s lifting across the coastal
plain late Sunday night and Monday morning (95-98% percentile of
climo). Given recent rains of earlier this week, this could
easily result in additional isolated to scattered instances of
flash flooding, and communities east of I-95 along the coastal
plain should continue to monitor the rainfall forecast closely
in the coming day or so. The Marginal ERO is now in place for
the entire area on Day 3 (Monday). Precip looks to mostly come
to an end with the loss of daytime heating Monday night, but a
few showers could linger by the coast overnight. Highs on both
Sun and Mon will be in the upper 80s. Lows both nights will be
in the low- mid 70s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 245 PM EDT Saturday...

Key Messages:

- Becoming hot and humid Tuesday through the end of the week
  with mainly afternoon/evening storm chances.

As the remnants of Chantal depart the region, the rest of the
week looks seasonably warm and rather humid, while remaining
unsettled, due to weak troughiness lingering across the mid-
Atlantic and a cold front approaching from the northwest by late
in the week. Storms will likely be diurnal in nature with
chances each afternoon and evening. Will see scattered activity
Tues- Wed, potentially becoming a little more widespread Thurs-
Fri as the flow aloft increases ahead of the approaching front.
Highs will be in the low 90s Tues and Wed, then perhaps a
couple degrees cooler to end the week with increased clouds and
more widespread showers. The return of temps in the 90s and the
humidity also means a return to heat indices right around 100
degrees. Have undercut heat indices a bit once again, with the
idea that BL remains mixed enough Tue-Wed to break widespread
upper 70s Td values currently suggested by the NBM.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 735 PM EDT Saturday...

A few isolated showers or storms are possible across NE NC
overnight. However, convection is expected to remain west of
ECG. As such, have kept mention of rain out of the ECG taf
through 10z Sun. FEW-SCT MVFR CIGs (~2500 ft) are possible with
the showers/storms tonight. Otherwise, mainly VFR conditions
continue through tonight at the terminals. Cloud cover increases
from south to north late tonight into Sun as Tropical Storm
Chantal slowly lifts north into SC. A period of MVFR CIGs is
possible with scattered showers Sun morning into early Sun
afternoon with the highest confidence at PHF/ORF/ECG. CIGs lower
to mainly VFR by Sun afternoon, however, cannot rule out some
MVFR CIGs continuing with convection. Otherwise, scattered
showers and a few embedded storms increase in coverage Sun
afternoon at all terminals except SBY. As such, have added
PROB30s for now to reflect the greatest chance for
showers/storms impacting any given terminal. CIGs lower to
MVFR/IFR Sun night with scattered showers still possible.

Outlook: Scattered to widespread showers/storms are likely
across all areas on Mon, with additional periods of IFR/MVFR
possible. Very warm, humid conditions follow for Tue through
Thu, with late day and evening showers and storms possible,
along with some early morning ground fog/stratus.

&&

.MARINE...
As of 300 PM EDT Saturday...

Key Messages:

- Sub-SCA conditions prevail through tonight and tomorrow afternoon.

- The vast majority of marine impacts from Tropical Storm Chantal
will remain well to the south of the local waters, although a brief
period of low-end SCA conditions is possible Sunday afternoon
through late Sunday evening.

- Potential SCA conditions return late Sunday and last through late
Monday.

Afternoon weather analysis shows high pressure system over much of
the area. While to the south, Tropical Storm Chantal currently sits
off the coast of South Carolina. Winds across the area are remaining
below SCA conditions. Sustained winds are between 10 to 15 kt with
some gusts between 15 to 20 kt. Seas across the south have built
throughout the day and are between 3 to 4 ft. While across the bay
waves are between 1 to 2 ft with 3 ft waves across the mouth of the
bay. To the north seas have yet to build but are between 2 to 3 ft.
Later this afternoon and into tonight, high pressure is expected to
break down allowing Tropical Storm Chantal to nudge north. Winds
this evening and tonight are expected to between 10 to 15 kt with
gusts around 15 kt. Seas are expected to build further north across
the ocean through tonight. Seas will be between 3 to 4 ft across
the ocean and 1 to 2 ft across the bay. By Sunday morning Tropical
Storm Chantal is expected to make landfall somewhere along the South
Carolina coastline then is expected to track north. When it tracks
north it is expected to bring potential SCA conditions across the
local waters. Local wind probs have risen slightly and are now
between 30 to 60% of 18+ kt winds on the bay for a 3-6 hour period
Sun aftn/evening. Will continue to monitor this period for potential
SCAs. Winds diminish slightly on Monday morning but ramp back up again
as the remnants of TS Chantal moves out of the area. Winds are
expected to be between 10 to 15 kt with gusts near 20 kt. Seas
Sunday afternoon will be between 2 to 3 ft across the bay and 3 to
4ft with isolated 5 ft waves across the ocean. Winds are forecast to
become S and diminish Monday night/Tuesday as the low slowly exits.
Variable marine conditions return toward the middle of next week
with afternoon sea breezes and diurnal shower/storm activity.

Moderate risk of rips are expected Sunday and Monday for all
beaches. There is the potential for High risk of rips tomorrow for
the southern beaches, however, confidence at this time is low.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAM
NEAR TERM...MAM/RMM
SHORT TERM...AC/MAM
LONG TERM...AC/MAM
AVIATION...RMM
MARINE...ERI/HET
Hazardous weather outlook, Jul 5, 4:22 AM EDT, 15 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
422 AM EDT Sat Jul 5 2025

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-060830-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George (including Hopewell and Petersburg)-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Accomack-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
422 AM EDT Sat Jul 5 2025

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:12 AM EDTSmall Craft AdvisoryAKQ53 hr
Jul 6, 3:08 PM EDTFlood WatchAKQAmelia, Brunswick, Chesterfield, Cumberland, Dinwiddie, Essex and 14 more26 hr
Jul 6, 4:20 PM EDTSpecial Weather StatementAKQAmelia, Cumberland, Goochland, Powhatan40 min
Jul 6, 4:59 PM EDTSpecial Weather StatementAKQLouisa46 min

Nearby

Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in Virginia, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.